What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Sep 24, 1:57 PM EST, 2 hours 48 minutes earlier.
Area forecast discussion, Sep 24, 1:57 PM EST, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
257 PM EDT Wed Sep 24 2025
.SYNOPSIS...
High pressure slides farther offshore this afternoon through
Thursday bringing very warm temperatures and more humid
conditions. A slow moving cold front moves into the area
Thursday night and Friday, with an upper trough settling over
the Southeast by the weekend. This will bring more unsettled
conditions late this week into the weekend.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
As of 300 PM EDT Wednesday...
Key Messages:
- Mainly dry and rather warm this afternoon with some early
evening showers and thunderstorms possible north and northwest
of the Richmond metro.
An expansive surface high is centered in the western North Atlantic,
which has resulted in southerly flow across the area. Temperatures
and atmospheric moisture have responded by increasing to above
normal for this time of year. PW values range between 1.4-1.7", and
dew points are the upper 60s to lower 70s. Temperatures have risen
into the upper 80s to near 90 degrees, with temps of 80-85F being
measured across the Eastern Shore. Aloft, an upper ridge is set up
across the subtropical western Atlantic. To our west, a longwave
trough extends from the Central Plains through eastern Canada with a
closed low centered over the Great Lakes region. There is WSW flow
aloft ahead of the upper trough from the Mid-South through the Ohio
Valley, with several shortwave features noted within the broader
flow.
WSW flow aloft will prevail through tonight with much of the
local area under the influence of an upper ridge across the
subtropical western Atlantic. Weak shortwave energy sliding
north of the region could trigger a early evening showers/tstms
across the northern tier of the area, with PoPs mainly 20-40%
for these locations, and locally 30-50% for the NW Piedmont.
Otherwise, partly to mostly sunny for the remainder of today and
rather warm for late September with highs in the mid 80s to
near 90F are forecast. Partly cloudy and mainly dry conditions
are expected tonight aside from some lingering showers across
the north. Warm and humid with lows in the upper 60s to around
70F.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/...
As of 300 PM EDT Wednesday...
Key Messages:
- The upper height pattern amplifies for the second half of the
week with a deep trough taking shape over the Mississippi
River Valley, translating E and NE Thursday into Friday.
The expansive ridge that is set up off the SE coast will remain in
place through late this week. The upper low and associated trough
will gradually advance eastwards over the next few days, with
another upper low developing on the southwestern periphery of this
trough across the Mid-South by Friday. The secondary upper low and
attendant surface front will near our area Thursday and Thursday
night, though the aforementioned ridge will slow the progress of
this system. Thursday will be similar to today in regards to he
environmental set-up and strong daytime heating, but the forcing for
convective initiation will still be further north of our area while
the developing upper low will still be to our southwest. Therefore,
despite PW values 150-180% of normal (1.8 to nearly 2.0"), less
coverage of heavy rain is expected Thursday and Friday as any
convection should be less organized with lesser broad scale lift
locally. With the lessened convective coverage expected Thursday and
the continued southerly flow, temperatures will be able to mid to
upper 80s to near 90 degrees in SE VA/NE NC (low to mid 80s along
the Eastern Shore). Redevelopment along the frontal boundary across
south-central/SE VA and NE NC is expected on Friday through Friday
night. As winds shift to the west then northwest and cloud cover
increases ahead of the approaching front on Friday, temperatures
will not be quite as high as Thursday, with highs forecast to reach
the lower to mid 80s. Lows Friday night will drop into the mid-upper
60s.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
As of 300 PM EDT Wednesday...
Key Messages:
- Unsettled pattern continues this weekend into early next week
with near seasonal temperatures.
The upper trough lingers across the eastern U.S. with the closed
upper low slowly making its way towards the Mid-Atlantic through
Sunday. This will keep unsettled weather across our area through the
weekend, with increasing chances of showers and isolated
thunderstorms. Well above normal PW values will remain in place this
weekend, so any developing showers may produce heavy rainfall which
will bring much needed rainfall to the area. The upper trough will
remain over the Mid-Atlantic and Southeast into early next week as
high pressure builds down from Canada. Confidence in the forecast
for next week is relatively low due to the complex steering pattern
coupled with the unknowns of the interaction between AL93 and AL94.
There is increasing confidence in tropical develop in the western
north Atlantic, but consistency between models and even within
individual models has been pretty low. There is a lot of uncertainty
in how the pattern will set up and if there will be any impacts to
the local area. The EPS ensemble has remained persistent that there
will be two developing tropical systems while the GEFS is developing
AL93 while AL94 entrains drier air and is overwhelmed by the other
developing system. We will continue to monitor these two features
over the course of the next few days.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
As of 140 PM EDT Wednesday...
VFR conditions are expected prevail through much of tonight. SCT
cumulus/BKN high clouds are expected this aftn/early evening.
There is a minimal (20-30%) chc of showers and possibly a tstm
at RIC/SBY between 20-02z...but not confident enough to mention
precipitation in the TAFs. Have moderate confidence that MVFR to
IFR stratus impacts the terminals late tonight-Thu AM away from
the immediate coast (with patchy fog also possible at ECG). CIGs
gradually lift and become VFR by midday Thu. There is a better
chc of showers/tstms across the terminals Thu aftn/evening
(highest PoPs are at RIC/SBY). There is an outside chance of a
strong storm or two as well.
A cold front slowly crosses the region Thursday night and
Friday. Showers are likely with a few tstms possible during the
first part of Thu night, and again across SE VA/NE NC Fri
aftn/evening. Occasional sub-VFR conditions are expected. A chc
of showers lingers into Saturday and potentially Sunday as well.
&&
.MARINE...
As of 300 PM EDT Wednesday...
Key Messages:
- S to SSE winds increase later today-early tonight to near 15 kt
with a few gusts to 20 kt likely.
- Another chance of marginal SCA conditions return Thursday into
Friday night primarily for the ocean north of Cape Charles.
- Sub-SCA from Friday through the weekend with unsettled marine
conditions likely from the early to middle part of next week.
Afternoon wx analysis shows high pressure just off the east coast,
with a cold front well to our NW. Winds are S at 10-15 kt with ~3 ft
seas and 1-2 ft waves. The pressure gradient tightens a bit this
evening-early tonight on the back side of the high...which will
result in an increase in wind of a few knots over the marine area.
Wind speeds will average 15 kt during this time with a few gusts to
20 kt. Wind probs for sustained 18 kt winds remain no higher than 10-
15% through tonight...so will not issue SCAs. The southerly winds
decrease by a couple of knots Thursday morning before increasing
back to 10-15 kt across the bay/15-20 kt on the ocean by late Thu
aftn as the gradient tightens ahead of the approaching cold front. A
few gusts to 25 kt are possible across the ocean between 6 PM-
midnight Thu night. Seas build to ~4 ft with 5 ft seas possible
(mainly N of Cape Charles). SCAs are possible for the VA/MD coastal
waters, but there is not enough confidence to issue them attm. By
Friday, the front will stall over the waters leading to weaker winds
with low confidence in the wind direction. By the weekend, high
pressure will build in bringing benign marine conditions across the
local waters. Unsettled marine conditions are likely from early-mid
next week as Canadian high pressure slowly builds SE from the Great
Lakes and a tropical system potentially forms to our south and
tracks toward the waters. There is a large amount of uncertainty
with respect to the track and strength of any tropical system that
does develop. Regardless of any tropical development, a period of
elevated NE winds appears possible from the early to middle part of
next week.
A Moderate rip risk remains in place through Thursday, dropping to
low on Friday. A low to moderate rip risk is expected this weekend,
with a high rip current risk likely for much of next week due to
swell from any offshore system.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...None.
&&
SYNOPSIS...AJZ/RHR
NEAR TERM...AJZ/NB
SHORT TERM...AJZ/NB
LONG TERM...AJZ/NB
AVIATION...AJZ/ERI
MARINE...ERI
Hazardous weather outlook, Sep 24, 3:04 PM EST, 1 hour 41 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
404 PM EDT Wed Sep 24 2025
MDZ021>024-NCZ012>017-030>032-VAZ048-060>062-064>069-075>090-092-093-
095>097-509>525-252015-
Dorchester-Wicomico-Somerset-Inland Worcester-Northampton-Hertford-
Gates-Pasquotank-Camden-Western Currituck-Bertie-Chowan-Perquimans-
Fluvanna-Prince Edward-Cumberland-Goochland-Caroline-Mecklenburg-
Lunenburg-Nottoway-Amelia-Powhatan-Westmoreland-Richmond-
Northumberland-Lancaster-Brunswick-Dinwiddie-
Prince George (including Hopewell and Petersburg)-Charles City-
New Kent-Gloucester-Middlesex-Mathews-Greensville-Sussex-Surry-
James City-Southampton-Isle of Wight-Norfolk/Portsmouth-Suffolk-
Chesapeake-Western Louisa-Eastern Louisa-Western Hanover-
Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News-
Hampton/Poquoson-
404 PM EDT Wed Sep 24 2025
This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, central Virginia, east central Virginia, eastern
Virginia, north central Virginia, south central Virginia and
southeast Virginia.
.DAY ONE...Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
There is a marginal risk for severe thunderstorms Thursday. The
primary threat is damaging wind gusts.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MDZ025-NCZ102-VAZ098>100-252015-
Maryland Beaches-Eastern Currituck-Virginia Beach-Accomack-
Northampton-
404 PM EDT Wed Sep 24 2025
...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THURSDAY EVENING...
This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, eastern Virginia and southeast Virginia.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
MODERATE RIP CURRENT RISK.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
MODERATE RIP CURRENT RISK.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Sep 24, 2:25 PM EST, 2 hours 20 minutes before
Special Weather Statement
National Weather Service Wakefield VA
325 PM EDT Wed Sep 24 2025
VAZ067>069-080-513-514-242015-
Nottoway VA-Western Chesterfield VA-Dinwiddie VA-Powhatan VA-
Amelia VA-Eastern Chesterfield (Including Col. Heights) VA-
325 PM EDT Wed Sep 24 2025
...THUNDERSTORMS WITH GUSTY WINDS WILL IMPACT
CHESTERFIELD...NOTTOWAY... DINWIDDIE...AMELIA AND SOUTHEASTERN
POWHATAN COUNTIES THROUGH 415 PM EDT...
At 324 PM EDT, Doppler radar was tracking thunderstorms with gusty
winds along a line extending from Chula to near Spainville to near
Blackstone.
Movement was east at 20 mph.
HAZARD...Wind gusts up to 40 mph and brief heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Reduced visibility and minor flooding
possible.
Strong thunderstorms will be near...
Blackstone, Scotts Fork, Fort Barfoot, Spainville, and Chula
around 330 PM EDT.
Mannboro and Wilsons around 335 PM EDT.
Moseley around 340 PM EDT.
Other locations impacted by these storms include North Wellville,
Irby, Earls, Pilkinton, Ammon, Murdocks, Forkland, Darvills,
Winterham, and Pocahontas State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3748 7798 3751 7753 3724 7751 3691 7763
3693 7772 3697 7777 3700 7784 3699 7785
3699 7792 3700 7798 3702 7800 3701 7803
3704 7813
TIME...MOT...LOC 1924Z 275DEG 19KT 3739 7793 3725 7797 3704 7805
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BROWNSpecial weather statement, Sep 24, 3:41 PM EST, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Wakefield VA
441 PM EDT Wed Sep 24 2025
VAZ075-076-521-522-242130-
Richmond VA-Westmoreland VA-Western Essex VA-Eastern Essex VA-
441 PM EDT Wed Sep 24 2025
...A STRONG THUNDERSTORM WILL IMPACT RICHMOND...SOUTHEASTERN
WESTMORELAND AND CENTRAL ESSEX COUNTIES THROUGH 530 PM EDT...
At 441 PM EDT, Doppler radar was tracking a strong thunderstorm near
Tappahannock, moving east at 15 mph.
HAZARD...Wind gusts up to 40 mph and heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Reduced visibility and minor flooding
possible.
This strong thunderstorm will be near...
Tappahannock around 445 PM EDT.
Warsaw around 450 PM EDT.
Haynesville around 515 PM EDT.
Other locations impacted by this storm include Wellford, Ethel,
Threeway, Village, Mount Holly, Rexburg, Oldhams, Lyells, Naylors
Beach, and Kennard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3800 7660 3800 7662 3797 7663 3795 7660
3786 7659 3791 7700 3804 7701 3811 7661
TIME...MOT...LOC 2041Z 274DEG 15KT 3797 7691
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BROWNSpecial weather statement, Sep 24, 4:09 PM EST, 36 minutes before
Special Weather Statement
National Weather Service Wakefield VA
509 PM EDT Wed Sep 24 2025
VAZ060-066>068-242200-
Lunenburg VA-Nottoway VA-Amelia VA-Prince Edward VA-
509 PM EDT Wed Sep 24 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN PRINCE EDWARD...
LUNENBURG...WESTERN NOTTOWAY AND SOUTHWESTERN AMELIA COUNTIES THROUGH
600 PM EDT...
At 509 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Abilene to near Drakes Branch to near Saxe.
Movement was east at 30 mph.
HAZARD...Wind gusts up to 50 mph and heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small trees and blow around
unsecured objects. Wind impacting handling of high profile
vehicles. Reduced visibility and minor flooding possible.
Strong thunderstorms will be near...
Green Bay around 530 PM EDT.
Rehoboth around 535 PM EDT.
Burkeville around 540 PM EDT.
Victoria and Lunenburg around 545 PM EDT.
Crewe around 550 PM EDT.
Other locations impacted by these storms include Prince Edward
Station, Briery, Arvins Store, Twin Lakes State Park, Nutbush, The
Falls, Plantersville, Maplewood, Blevins Corner, and Pleasant Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3718 7860 3734 7800 3710 7801 3688 7822
3686 7843 3687 7843 3688 7848 3690 7849
3708 7844 3709 7846 3709 7848 3711 7850
3713 7851 3715 7855 3714 7859 3715 7860
TIME...MOT...LOC 2109Z 255DEG 24KT 3713 7854 3699 7855 3689 7865
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
BROWN